Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


A numerical conception of entropy for quasi-linear equations

Author: A. Y. le Roux
Journal: Math. Comp. 31 (1977), 848-872
MSC: Primary 65M10; Secondary 35F25
MathSciNet review: 0478651
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A family of difference schemes solving the Cauchy problem for quasi-linear equations is studied. This family contains well-known schemes such as the decentered, Lax, Godounov or Lax-Wendroff schemes. Two conditions are given, the first assures the convergence to a weak solution and the second, more restrictive, implies the convergence to the solution in Kružkov's sense, which satisfies an entropy condition that guarantees uniqueness. Some counterexamples are proposed to show the necessity of such conditions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M10, 35F25

Retrieve articles in all journals with MSC: 65M10, 35F25

Additional Information

PII: S 0025-5718(1977)0478651-3
Article copyright: © Copyright 1977 American Mathematical Society